

Schedule

National Conference for Law Review Editors

Sunday, April 7, 2024 (Updated March 31, 2024)

The conference will be run in Zoom rooms. All sessions will be recorded. The chat will be open for participants to share ideas. Use Q&A to ask questions of panelists.

The conference will commence at 1 p.m. ET/10 a.m. PT and run through 7:00 p.m. ET/4:00 p.m. PT.

Please note the different attendee links for Rooms 1, 2, and 3. You may move from room to room as you please.

The schedule is still subject to change.

Time	Room 1	Room 2	Room 3
10:00 a.m. PT 11:00 a.m. MT Noon CT 1:00 ET	All About Law Reviews: A Conversation with Erwin Chemerinsky, Dean and Jesse H. Choper Distinguished Professor of Law, University of California Berkeley. During this program, Dean Chemerinsky will address various topics, including his experience working with law reviews as an author, his perspective on law reviews as a professor and long- serving law dean, and more. Dean Chemerinsky has long been one of legal education's most influential individuals and one of his generation's most prolific and impactful scholars.		
10:50 a.m. PT 11:50 a.m. MT 12:50 p.m. CT 1:50 p.m. ET	Navigating Law School Policies and Politics During this session, Dean Darby Dickerson of Southwestern Law School will provide new editors with tips about working with senior law school officials, navigating law school policies and politics, and using data to help advance your journal.		
Break (5 minutes)			

Time	Room 1	Room 2	Room 3
11:30 a.m. PT 12:30 p.m. MT 1:30 p.m. CT 2:30 p.m. ET	Cite Checking 2.0 Speakers: Professor Margie Alsbrook, Mercer Law Professor Benjamin J. Keele, Indiana McKinney Law Professor Carolyn Williams, North Dakota Law Cite-checking is changing with the times. During this session, citation experts will address a variety of innovations, including how to acknowledge Generative AI exchanges and assistance in articles, "cleaned up" citations, link rot and perma.cc, citing interactive and dynamic tools, cite-checking empirical data, and other issues that might stump editors and staff members.	Managing Peers Speakers: Professor Kristen David Adams, Stetson Law Professor Brooke J. Bowman, Stetson Law Serving as a journal editor inevitably means you will need to engage in difficult conversations. Those conversations might be with other editors, staff members, disappointed write-on candidates, authors, law school officials, subscribers, vendors, or others who interact with the organization. This program will provide strategies for approaching difficult conversations professionally. You will leave the program confident in your ability to navigate challenging discussions that preserve relationships and hopefully resolve the underlying issue.	Speakers: Professor Mark Cooney, Thomas M. Cooley Law School Katrina Lee, The Ohio State University Moritz College of Law Professor Megan McAlpin, University of Oregon Law School Join Professors Katrina Lee, Megan McAlpin, and Mark Cooney for a guided editorial session. The workshop will cover large-scale organization, style and usage, and writing mechanics. This interactive event will be punctuated by quizzes and will wrap up with a capstone edit, with each student- editor reviewing an article excerpt to check for errors or areas for improvement.
Break (15 minutes)			
12:45 p.m. PT 1:45 p.m. MT 2:45 p.m. CT 3:45 p.m. ET	Advice from Outgoing EICs Panelists: Michael Angarola, University of Illinois Chicago Law Review Sean Downing, Oregon Review of International Law Kanomé Jones, UC Irvine Law Review During this fast-paced panel, several outgoing EICs will share advice for incoming editors. They will share what they wish they had known before starting their terms, helpful and not-so-helpful advice they received along the way, challenges and surprises, balancing their editorial position with classes, other activities, and their personal lives, managing peers, effective planning and communication, delivering and receiving constructive feedback, working with faculty advisors, editing, working with authors, and learning the business aspects of the position. They will also answer participants' questions.	Using Technology to Improve the Editing Process Speaker: Ivy Grey, WordRake Law review is an honor, a privilege, and a highly coveted credential, but checking superficial details often detracts from substantive work—it can even get in the way of your classwork. So how can you balance managing the details of publishing a flawless journal issue while building your writing and analytical skills? The answer is technology. We'll share in-depth and quick-fix substantive resources to help you get through the work you must do now and grow your skills for the future.	Editing Workshop (continued) See description above

Time	Room 1	Room 2	Room 3
Break (15 minutes)			
2:00 p.m. PT 3:00 p.m. MT 4:00 p.m. CT 5:00 p.m. ET	Navigating Your First 90 Days as a New Editor Speaker: Dean Darby Dickerson Southwestern Law School During this session, Dean Dickerson, who has served as managing editor for three academic journals and as a faculty advisor to multiple journals, will spotlight steps incoming editors should take between their selection and the end of the current academic year. She will address topics including creating timelines and checklists, shadowing outgoing editors, transitioning key materials, connecting with your faculty advisor and other key law school administrators, planning for new member orientation and training, forging a team spirit, learning key law school policies and procedures, and developing your goals for the year.	The Human Element: How to Sustain a Collaborative Culture Speakers: Professor Kristen David Adams, Stetson Law Professor Brooke J. Bowman, Stetson Law Join Professor Adams and Professor Bowman in discussing how a collaborative culture can be as simple as celebrating milestones (from birthdays to book "releases"), but also finding collaborative growth opportunities, such as the team leader model.	Running a Successful International, Transnational, or Comparative Journal Speakers: Dean Michael Scharf, Case Western Reserve University School of Law Professor Loren Turner, Foreign, Comparative, and International Law Library, University of Minnesota During this discussion, the speakers will provide guidance on various topics, including working with authors from other countries who may have different norms or expectations regarding scholarly writing, soliciting and selecting articles, working with legal resources from other countries and international organizations, recruiting and training members, working with other journals at your school, and more.
Break (5 minutes)			
3:05 p.m. PT 4:05 p.m. MT 5:05 p.m. CT 6:05 p.m. ET	Open Discussions for Incoming EICs, Executive Editors, and Managing Editors	Open Discussions for Articles Editors, Notes & Comments Editors, and Other Editors	Open Discussions for Editors of Specialty Journals
	Join other new editors in breakout rooms by position to meet your peers and share ideas.	Join other new editors in breakout rooms by position to meet your peers and share ideas.	Join other new editors in breakout rooms to meet your peers and share ideas.
	Breakout rooms will be open for about one hour. The conference will then conclude.	Breakout rooms will be open for about one hour. The conference will then conclude.	Breakout rooms will be open for about one hour. The conference will then conclude.